MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4" (10 CM) APPX 0.89 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE¿ CLEAR, 2 CHEC; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4" (10 CM) APPX 0.89 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE¿ CLEAR, 2 CHEC; STOPCOCK, I.V. SET
Catalog Number MC33687
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one used mc33687 smallbore trifuse ext set w/3 microclave for inspection.No damages or anomalies noted.The set was leak tested per product specifications.There was a leak from the bond area from the tubing to the adaptor on one of the lines.A bond integrity test was conducted and the bond failed product specifications.The reported complaint of leakage can be confirmed.The probable cause is due to a manual bonding error in manufacturing.
 
Event or Problem Description
The event involved a 4" (10 cm) appx 0.89 ml, smallbore trifuse ext set w/3 microclave¿ clear, 2 check valve, 3 clamps (2 white, red), rotating luer.It was reported that patient was connected to lines at 2140h and around 2150h they noticed bed being wet underneath the lines.Noticed leaking within 10 mins of patient being connected to total parenteral nutrition (tpn) and smoflipid.The infusion was stopped by the nurse and replaced the entire trifuse with new lines.There was a patient involved and unknown human harm.

Brand Name
4" (10 CM) APPX 0.89 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE¿ CLEAR, 2 CHEC
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, b.cfa. 27790
MX  27790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20075903
Report Number9617594-2024-01207
Device Sequence Number11531888
Product Code FMG
UDI-Device Identifier00887709064362
UDI-Public00887709064362
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33687
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMOFLIPID, MFR UNK; TOTAL PARENTERAL NUTRITION (TPN), MFR UNK
Patient SexUnknown